MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007020R
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after balloon inflation of a 7mm x 200mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter to nominal pressure for 30 seconds, the operator attempted to deflate the balloon; however, it would not deflate.The operator removed the inflation device and attached a 20cc syringe to the luer hub to attempt to deflate but deflation was unsuccessful.The operator decided to cut and remove the luer hub.After some time, the balloon slowly deflated and was safely removed.An 7mm x 200mm saber.035 pta balloon catheter was used as a replacement to complete the procedure.The device was opened and prepped in the sterile field per the instructions for use (ifu).The device was inserted through an unknown sheath and over a 300cm straight tip floppy all track wire (atw) guidewire.After insertion of the.014 guidewire, the wire was not exchanged for an.035 guidewire before inflation, and the saber.035 balloon catheter was inflated over the.014 guidewire.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b1, b2, b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, after balloon inflation of a 7mm x 200mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter to nominal pressure for 30 seconds, the operator attempted to deflate the balloon; however, it would not deflate.The operator removed the inflation device and attached a 20cc syringe to the luer hub to attempt to deflate but deflation was unsuccessful.The operator decided to cut and remove the luer hub.After some time, the balloon slowly deflated and was safely removed.An 7mm x 200mm saber.035 pta balloon catheter was used as a replacement to complete the procedure.The device was opened and prepped in the sterile field per the instructions for use (ifu).The device was inserted through an unknown sheath and over a 300cm straight tip floppy all track wire (atw) guidewire.After insertion of the.014 guidewire, the wire was not exchanged for an.035 guidewire before inflation, and the saber.035 balloon catheter was inflated over the.014 guidewire.The device will be returned for evaluation.A non-sterile unit of ¿saber.035 7x200 135cm sl¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked and prepared for evaluation.A comprehensive visual inspection identified a shaft separation approximately 132 cm from the distal tip.Based on the event description, this separation was consistent with intentional cutting by the customer.The balloon was deflated and contained visible saline crystals.A kink was observed on the shaft approximately 128 cm from the distal tip, adjacent to the cut location.No additional abnormalities were identified.Functional testing was conducted.An inflator/deflator device was connected to the inflation port, and fluid flowed freely from the opposite end without resistance.Balloon inflation could not be performed due to the shaft being cut.To assess potential lumen obstruction, a 0.014¿ guidewire was inserted into the inflation lumen.The guidewire advanced until resistance was encountered approximately 4 cm from the luer hub.The shaft was sectioned at the point of obstruction, revealing saline crystal accumulation within the inflation lumen.A second cut was made as close as possible to the balloon to further evaluate lumen integrity.The inflation lumen was present, maintained appropriate geometry, and demonstrated no obstruction in this distal segment.The only obstruction identified within the inflation lumen was attributable to saline crystal accumulation.The reported ¿balloon deflation difficulty unable to¿ was not verified during analysis of the returned device.The exact root cause cannot be conclusively determined based on the available information.However, device evaluation identified saline crystal accumulation within the inflation lumen, resulting in an obstruction approximately 4 cm from the luer hub.This condition is consistent with restricted or delayed fluid evacuation and may contribute to prolonged or impaired balloon deflation.The presence of crystalline residue suggests possible fluid stagnation, incomplete evacuation, or drying of saline/contrast media within the lumen.In addition, a kink was observed in the shaft approximately 128 cm from the distal tip, near the area that was subsequently cut.A shaft kink can mechanically narrow or transiently occlude the inflation lumen, potentially impeding negative pressure transmission and fluid withdrawal during deflation.The device was also inflated over a 0.014¿ guidewire rather than the labeled 0.035¿ guidewire, representing use outside the instructions for use (ifu).Deviation from labeled guidewire compatibility may alter lumen dynamics and deflation performance.Furthermore, the contrast-to-saline ratio used during preparation was not provided; increased contrast concentration may elevate fluid viscosity and prolong deflation time, as outlined in the ifu.Based on the device analysis and procedural details, the reported deflation difficulty may have been associated with the saline crystallization found in the inflation lumen and/or mechanical restriction from shaft kinking, in combination with procedural and handling factors.According to the warnings in the safety information in the instructions for use, ¿use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Insertion, inflations and withdrawal: use a syringe with a male luer lock to flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned 0.035" guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the 0.035" guidewire extended beyond the catheter tip.It is strongly recommended that the 0.035" guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a 0.035" guidewire.Carefully advance the catheter through a sheath or guide catheter.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.¿ neither the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, g6, h1, h2, h3, h6, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23788394
Report Number3007635982-2025-00255
Device Sequence Number10469994
Product Code LIT
UDI-Device Identifier20705032079478
UDI-Public(01)20705032079478(17)270430(10)82338642
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number48007020R
Device Lot Number82338642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/16/2025
02/05/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/09/2026
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 GUIDEWIRE.; 300CM STRAIGHT TIP FLOPPY ATW GUIDEWIRE.; 7MM X 200MM SABER .035 PTA BALLOON CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown